Alert archive / Illinois / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 13, NWS Quad Cities, IA

March 4, 2024Rock Island County, Whiteside County, Illinois; Clinton County, Scott County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 4, 2024, 2:43 PM CST for Rock Island County, Whiteside County, Illinois; Clinton County, Scott County, Iowa. It was in force for 47 min. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2024, 2:43 PM CST (20:43 UTC)
Expired
Mar 4, 2024, 3:30 PM CST
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clinton County, IA, Scott County, IA, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 18 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 2:43 PM CSTHAIL 0.251 Nne Fruitland, ILAt WQAD.
Mar 4, 2:43 PM CSTHAIL 0.7Moline, ILDelayed report via social media.
Mar 4, 2:45 PM CSTHAIL 0.252 Ese Moline, ILnear 60th and 34th.
Mar 4, 2:45 PM CSTHAIL 0.881 Wnw Bettendorf, IAHail started at approximately 2:45 and lasted until 2:57. Hail covered ground.
Mar 4, 2:47 PM CSTHAIL 0.751 Nne Moline, ILReport from mPING: Dime (0.75 in.).
Mar 4, 2:48 PM CSTHAIL 0.881 Nne Bettendorf, IAOccurring right now.
Mar 4, 2:49 PM CSTHAIL 0.72 Nw Moline, ILWQAD TV Met.
Mar 4, 2:49 PM CSTHAIL 12 Wsw Riverdale, IADime to quarter size hail.
Mar 4, 2:50 PM CSTHAIL 0.71 Se Moline, ILVia social media.
Mar 4, 2:50 PM CSTHAIL 11 Nne Bettendorf, IADime to quarter size hail.
Mar 4, 2:50 PM CSTHAIL 12 W Bettendorf, IAVia social media picture.
Mar 4, 2:50 PM CSTHAIL 1.51 W Bettendorf, IANumerous small stones but a few stones to ping pong ball size. Time estimated using radar.
Mar 4, 2:51 PM CSTHAIL 11 Ne Bettendorf, IA
Mar 4, 2:51 PM CSTHAIL 12 Wsw Bettendorf, IA
Mar 4, 2:52 PM CSTHAIL 0.52 Wnw Bettendorf, IAReport from mPING: Half-inch (0.50 in.).
Mar 4, 2:53 PM CSTHAIL 0.752 Wnw Bettendorf, IA
Mar 4, 2:53 PM CSTHAIL 12 Wsw Riverdale, IANickel to quarter sized hail.
Mar 4, 2:56 PM CSTHAIL 0.71 Wnw Bettendorf, IA
Mar 4, 3:01 PM CSTHAIL 0.881 Wnw Bettendorf, IADime to Nickel size hail.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2024-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2024-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

084 
WUUS53 KDVN 042043
SVRDVN
ILC161-195-IAC045-163-042130-
/O.NEW.KDVN.SV.W.0013.240304T2043Z-240304T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
243 PM CST Mon Mar 4 2024

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northeastern Rock Island County in northwestern Illinois...
  West central Whiteside County in northwestern Illinois...
  Eastern Scott County in east central Iowa...
  Southeastern Clinton County in east central Iowa...

* Until 330 PM CST.

* At 242 PM CST, a severe thunderstorm was located over Moline,
  moving northeast at 35 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
  Silvis, Eldridge, Milan, Camanche, Le Claire, Coal Valley, Hampton,
  Port Byron, Rapids City, Albany, Princeton, Cordova, Riverdale, and
  McCausland.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 296 and 306.
 Interstate 80 in Illinois between mile markers 1 and 3.
 Interstate 74 in Illinois between mile markers 1 and 7.
 Interstate 280 between mile markers 13 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4178 9009 4150 9037 4149 9037 4148 9039
      4146 9041 4146 9043 4143 9043 4145 9060
      4186 9049
TIME...MOT...LOC 2042Z 207DEG 30KT 4149 9051 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Gunkel
4 follow-up statements
791 
WWUS53 KDVN 042052
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
252 PM CST Mon Mar 4 2024

ILC161-195-IAC045-163-042130-
/O.CON.KDVN.SV.W.0013.000000T0000Z-240304T2130Z/
Rock Island IL-Whiteside IL-Scott IA-Clinton IA-
252 PM CST Mon Mar 4 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR NORTHEASTERN ROCK ISLAND...WEST CENTRAL WHITESIDE...EASTERN SCOTT
AND SOUTHEASTERN CLINTON COUNTIES...

At 252 PM CST, a severe thunderstorm was located over Panorama Park,
or over Bettendorf, moving northeast at 35 mph.

HAZARD...Quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Silvis, Eldridge, Camanche, Le Claire, Hampton, Port Byron, Rapids
City, Albany, Princeton, Cordova, Riverdale, McCausland, Low Moor,
and Carbon Cliff.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 296 and 306.
 Interstate 80 in Illinois between mile markers 1 and 3.
 Interstate 74 in Illinois between mile markers 1 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 4148 9039 4150 9059 4186 9049 4178 9009
      4150 9037 4149 9037
TIME...MOT...LOC 2052Z 207DEG 30KT 4157 9046 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Gunkel
403 
WWUS53 KDVN 042059
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
259 PM CST Mon Mar 4 2024

ILC161-195-IAC045-163-042130-
/O.CON.KDVN.SV.W.0013.000000T0000Z-240304T2130Z/
Rock Island IL-Whiteside IL-Scott IA-Clinton IA-
259 PM CST Mon Mar 4 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR NORTHEASTERN ROCK ISLAND...WEST CENTRAL WHITESIDE...NORTHEASTERN
SCOTT AND SOUTHEASTERN CLINTON COUNTIES...

At 259 PM CST, a severe thunderstorm was located near Le Claire, or
near Bettendorf, moving northeast at 35 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Davenport, Bettendorf, Clinton, East Moline, Camanche, Le Claire,
Hampton, Port Byron, Rapids City, Albany, Princeton, Cordova,
Riverdale, McCausland, Low Moor, Panorama Park, Malone, Folletts,
Campbells Island, and Rock Creek Marina and Campground.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 3.
 Interstate 80 in Iowa between mile markers 297 and 306.
 Interstate 80 in Illinois between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 4152 9035 4156 9056 4186 9049 4178 9009
TIME...MOT...LOC 2059Z 207DEG 30KT 4163 9042 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Gunkel
776 
WWUS53 KDVN 042108
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
308 PM CST Mon Mar 4 2024

ILC161-195-IAC045-163-042130-
/O.CON.KDVN.SV.W.0013.000000T0000Z-240304T2130Z/
Rock Island IL-Whiteside IL-Scott IA-Clinton IA-
308 PM CST Mon Mar 4 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR NORTHEASTERN ROCK ISLAND...WEST CENTRAL WHITESIDE...NORTHEASTERN
SCOTT AND SOUTHEASTERN CLINTON COUNTIES...

At 307 PM CST, a severe thunderstorm was located over Princeton, or
10 miles northeast of Bettendorf, moving northeast at 35 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Bettendorf, Clinton, Camanche, Le Claire, Port Byron, Albany,
Princeton, Cordova, McCausland, Low Moor, Malone, Rock Creek Marina
and Campground, Folletts, Princeton Wildlife Area, and Rock Creek
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 4162 9025 4160 9052 4185 9046 4178 9009
TIME...MOT...LOC 2107Z 207DEG 30KT 4170 9038 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Gunkel
986 
WWUS53 KDVN 042120
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
320 PM CST Mon Mar 4 2024

IAC045-163-ILC161-195-042130-
/O.EXP.KDVN.SV.W.0013.000000T0000Z-240304T2130Z/
Rock Island IL-Whiteside IL-Scott IA-Clinton IA-
320 PM CST Mon Mar 4 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND...
WEST CENTRAL WHITESIDE...NORTHEASTERN SCOTT AND SOUTHEASTERN CLINTON
COUNTIES WILL EXPIRE AT 330 PM CST...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail is still possible with this thunderstorm.

&&

LAT...LON 4162 9025 4160 9052 4185 9046 4178 9009
TIME...MOT...LOC 2120Z 207DEG 30KT 4179 9032 

$$

Gunkel

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 12:07 PM CST, 2 hours 36 minutes earlier. Its key messages:

  • Rain is likely later this afternoon and tonight with numerous showers and scattered storms expected.
  • A sharp cold front will move from NW to SE through the area today with mid afternoon temperatures ranging by as much as 30 degrees on either side of the boundary (45 to 75 F).
  • There is a Marginal Risk for severe storms this afternoon into early tonight.
  • Rain chances return Thursday into Friday.
Area forecast discussion, Mar 4, 12:07 PM CST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1207 PM CST Mon Mar 4 2024

.KEY MESSAGES...

- Rain is likely later this afternoon and tonight with numerous
  showers and scattered storms expected.

- A sharp cold front will move from NW to SE through the area
  today with mid afternoon temperatures ranging by as much as 30
  degrees on either side of the boundary (45 to 75 F).

- There is a Marginal Risk for severe storms this afternoon into
  early tonight.

- Rain chances return Thursday into Friday.

&&

.Update...

Overall, the forecast is on track. The warm front has lifted
northward to along a line from Fairfield to Iowa City to the
Quad Cities then northeastward toward Sterling Rock Falls.
Temperatures in the warm sector have surged into the upper 60s
to mid 70s with dewpoints in the 50s. Any storms that develop in
the warm sector will have the potential to become severe with
hail the primary threat. A secondary threat from these storms
would an isolated storm producing a tornado in the warm sector.
Storms that develop right behind the front will also have the
potential to become severe with large hail the primary threat.

.SHORT TERM /THROUGH TUESDAY/...
Issued at 300 AM CST Mon Mar 4 2024

Overview:

A stationary front is draped across eastern Iowa into northwest
Illinois and southern Wisconsin early this morning and will
begin moving south as a cold front around midday. Areas south
of the boundary, along and south of line from near Freeport to
Iowa City will see well above normal temperatures in the mid 60s
to lower 70s (even mid 70s in the southeast counties) and a
fairly humid air mass with mid/upper 50 dewpoints. North of the
front temps will hold in the 50s to even the 40s in the far
N/NW.

The air mass south of the boundary today will be anomalously
warm for early March with record high temperatures again
forecast at Moline and Burlington (low/mid 70s). A surface
trough is forecast to ride northeastward along the boundary
through the day, beneath the right entrance region of an upper
jet streak, which will provide ample large scale ascent. This
forcing combined with a moist atmosphere will lead to showers
and isolated storms developing this morning across the northwest
and north. Then as the front slowly sags to the southeast,
numerous showers and scattered thunderstorms are expected to
develop over the remainder of the outlook area this
afternoon/evening and last into tonight before finally shifting
east.

Severe Thunderstorm Potential:

The Storm Prediction Center has a Marginal Risk for severe
storms (lowest level 1 of 5) for most of the outlook area
except for the far northwest. HREF instability and deep layer
shear (1000-1500 J/kg of SBCAPE and ~40 kts) is showing a good
balance for strong storms, with a few potentially reaching
severe levels especially along and south of the I-80 counties.
The primary threat is hail near quarter size with a lower
threat for strong wind gusts of 50 to 60 mph and isolated
tornadoes. Forecast soundings (HRRR and 3km NAMnest) show strong
low-level shear of 20+ kts and moderate 0-1 km SRH of 100+
m2/s2, in an environment characterized by low LCLs and
relatively small surface dewpoint depressions near 10 F.
Therefore the 2% tornado risk (within 25 miles of a point) from
SPC seems reasonable for any semi-discrete cells that can
develop south of the surface front.

Orientation of the 0-6 km and 0-3 km bulk shear vectors suggest
storms will track with a large parallel component to the low-
level boundary, only making slow progress to the ESE. This could
limit storm organization with much of the convection becoming
relatively short-lived multicells. The main tornado threat,
albeit low, should be mainly confined to semi-discrete cells
that can utilize backed low-level flow out ahead of the surface
front.

Timing:

The most likely period for the strongest storms is from 3 PM to
10 PM. There is still uncertainty on the exact positioning of
the boundary this afternoon/evening and hence where the surface
based convective initiation will occur. Current thinking is that
surface-based storms are most likely to the south of a line
from Freeport, IL to Iowa City, with mainly elevated storms to
the north and northwest.

Rainfall:

This doesn't look to be a big rain event for our area with most
locations picking up between 0.25" - 0.60". Isolated locations
that get hit by a few rounds of storms could receive near 1" but
this should be the exception.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 300 AM CST Mon Mar 4 2024

Tuesday through Wednesday: With the passage of the cold front cooler
weather is expected but still above normal for early March. We will
be between systems so dry for a couple of days. Highs will be in the
lower to mid 50s and lows in the 30s.

Thursday through Friday: A rather large/deep trough moves into the
central United States. Seems that the ECMWF has come around to the
GFS depicting a wetter/slower solution with widespread rain
expected, especially Thursday night and Friday. Rainfall amounts
look to be generally in the 1/2 to 1 inch range at most locations.
This pretty much matches the Day 4-5 WPC QPF amounts. NBM has
highs in the mid to upper 50s Thursday and upper 40s to mid 50s
on Friday.

This weekend: New data coming in shows the storm system pushing well
off to our east so we should be dry again. There is a shot of cooler
air in the wake of this system with h8 temps of -6C. Highs should
be in the mid 40s to lower 50s with lows bottoming out in the
20s.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1140 AM CST Mon Mar 4 2024

A stalled frontal boundary will surge southeastward across the
area after 00 UTC Tuesday. Scattered thunderstorms may develop
ahead of the front after 21 UTC impacting KBRL and KMLI. MVFR
ceilings and visibility are possible with any storms that
develop ahead of the front. As widespread precipitation
develops late this afternoon into this evening, MVFR ceilings
and visibility are forecast. Precipitation will end from
northwest to southeast  after 03 UTC with MVFR to possibly IFR
ceilings continuing through the remainder of the period.

&&

.CLIMATE...
Issued at 300 AM CST Mon Mar 4 2024

Record High Temperatures:

March 4:
KBRL: 72/1992
KMLI: 71/1992

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...Uttech
LONG TERM...Uttech
AVIATION...Cousins
CLIMATE...Speck/Uttech
Hazardous weather outlook, Mar 4, 4:04 AM CST, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
404 AM CST Mon Mar 4 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-051015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
404 AM CST Mon Mar 4 2024

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected this afternoon and evening
ahead of a strong cold front. The Storm Prediction Center has a
Marginal risk for severe storms (level 1 of 5) across much of the
outlook area. The main risks are hail up to quarter size and
strong gusty winds of 50 to 60 mph. An isolated tornado or two is
possible if a discrete storm can develop.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 3 pm and 10 pm today.

GENERAL STORM MOTION OF THE DAY:

Towards the northeast at around 40 mph.

Haase

In the hours before

Special weather statement, Mar 4, 2:00 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
200 PM CST Mon Mar 4 2024

IAZ068-ILZ015-016-024-042045-
Mercer IL-Rock Island IL-Henry IL-Scott IA-
200 PM CST Mon Mar 4 2024

...A strong thunderstorm will impact portions of eastern Mercer,
south central Rock Island, west central Henry and southeastern Scott
Counties through 245 PM CST
...

At 200 PM CST, Doppler radar was tracking a strong thunderstorm near
Aledo, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could cause minor tree limb damage and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations impacted include...
Moline, Rock Island, Aledo, Milan, Coal Valley, Burgess, Orion,
Viola, New Windsor, Matherville, Sherrard, Andover, Reynolds, Oak
Grove, Cable, Shale City, Warner, Boden, Lynn Center, and Preemption.

This includes the following highways...
 Interstate 74 in Illinois between mile markers 1 and 8, and between
mile markers 18 and 26.
 Interstate 280 between mile markers 13 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4107 9071 4115 9082 4153 9054 4132 9022
TIME...MOT...LOC 2000Z 220DEG 31KT 4115 9071

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Gunkel
Local storm report, Mar 4, 2:01 PM CST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
201 PM CST Mon Mar 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     Hail             2 SSW Clinton           41.82N 90.25W
03/04/2024  M0.25 inch       Clinton            IA   Trained Spotter

            Occurring right now and covering the ground.

&&
Local storm report, Mar 4, 2:14 PM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
214 PM CST Mon Mar 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     Hail             3 W Clinton             41.84N 90.28W
03/04/2024  E0.25 inch       Clinton            IA   Trained Spotter

            pea hail for about 5 minutes starting around
            205 PM.

&&
Local storm report, Mar 4, 2:18 PM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
218 PM CST Mon Mar 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     Hail             2 ENE Clinton           41.85N 90.20W
03/04/2024  M0.25 inch       Clinton            IA   Trained Spotter

            pea hail.

&&
Local storm report, Mar 4, 2:26 PM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
226 PM CST Mon Mar 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     Hail             Clinton                 41.84N 90.20W
03/04/2024  E0.88 inch       Clinton            IA   911 Call Center

            Dime to nickel size hail in Clinton.

&&

12
Local storm report, Mar 4, 2:36 PM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
236 PM CST Mon Mar 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     Hail             1 N Dakota              42.39N 89.53W
03/04/2024  M0.70 inch       Stephenson         IL   Trained Spotter

            pea to dime size hail began about 232 pm.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 1:11 PM CSTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson34 min
Mar 4, 1:45 PM CSTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson45 min
Mar 4, 1:54 PM CSTSevere Thunderstorm WarningDVNCarroll, Rock Island, Whiteside51 min
Mar 4, 2:00 PM CSTSpecial Weather StatementDVNMercer, Rock Island45 min
Mar 4, 3:03 PM CSTSevere Thunderstorm WarningDVNCarroll, Stephenson42 min
Mar 4, 3:13 PM CSTSevere Thunderstorm WarningDVNHenry, Rock Island, Whiteside47 min
Mar 4, 3:39 PM CSTSevere Thunderstorm WarningDVNMercer, Rock Island51 min
Mar 4, 3:52 PM CSTSevere Thunderstorm WarningDVNRock Island, Whiteside38 min
Mar 4, 4:17 PM CSTSevere Thunderstorm WarningDVNHenry, Rock Island, Whiteside43 min
Mar 4, 4:19 PM CSTTornado WarningDVNHenry, Rock Island, Whiteside41 min
Mar 4, 4:28 PM CSTTornado WarningDVNCarroll, Whiteside29 min
Mar 4, 5:22 PM CSTSevere Thunderstorm WarningDVNHenderson38 min
Mar 4, 8:01 AM CSTSpecial Weather StatementDVNBuchanan29 min
Mar 4, 10:10 AM CSTSpecial Weather StatementDVNWashington35 min
Mar 4, 10:49 AM CSTSpecial Weather StatementDVNMuscatine26 min
Mar 4, 11:12 AM CSTSpecial Weather StatementDVNCedar33 min
Mar 4, 12:38 PM CSTSpecial Weather StatementDVNClinton37 min
Mar 4, 1:48 PM CSTSpecial Weather StatementDVNClinton42 min
Mar 4, 3:11 PM CSTSpecial Weather StatementDVNVan Buren49 min
Mar 4, 3:19 PM CSTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren41 min
Mar 4, 3:28 PM CSTSevere Thunderstorm WarningDVNLee, Van Buren47 min
Mar 4, 3:52 PM CSTSevere Thunderstorm Warning Considerable damage threatDVNDes Moines, Henry, Louisa38 min
Mar 4, 4:24 PM CSTSevere Thunderstorm WarningDVNDes Moines, Louisa35 min
Mar 4, 5:11 PM CSTSevere Thunderstorm WarningDVNVan Buren49 min
Mar 4, 5:16 PM CSTTornado WarningDVNVan Buren33 min
Mar 4, 5:48 PM CSTSevere Thunderstorm WarningDVNLee42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2024Severe Thunderstorm Warnings in Iowa, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.